A martingale decomposition of discrete Markov chains
Peter Hansen
Economics Letters, 2015, vol. 133, issue C, 14-18
Abstract:
We consider a multivariate time series whose increments are given from a homogeneous Markov chain. We show that the martingale component of this process can be extracted by a filtering method and establish the corresponding martingale decomposition in closed-form. This representation is useful for the analysis of time series that are confined to a grid, such as financial high frequency data.
Keywords: Markov chain; Martingale; Beveridge–Nelson decomposition (search for similar items in EconPapers)
JEL-codes: C10 C22 C58 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176515001895
Full text for ScienceDirect subscribers only
Related works:
Working Paper: A Martingale Decomposition of Discrete Markov Chains (2015) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:133:y:2015:i:c:p:14-18
DOI: 10.1016/j.econlet.2015.04.028
Access Statistics for this article
Economics Letters is currently edited by Economics Letters Editorial Office
More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().